Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes nerve pain with numbness and sweating while on Klonopin and Weed?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2004
Answered : 2872 Questions
Question
My son has been having nerve pains in conjunction with numbness and sweating. Sometimes during the day and sometimes during the night. about 7 years ago he was diagnosed with general anxiety and was prescribed Clonopin and has been smoking marijuana to lessen the effects. He has since started going to church and is trying to stop clonopin and weed at the same time. He woke up this morning after having a good day of eating well and being with friends and woke up with severe symptoms of arm and leg numbness, feet numbness,sweating,pain in his side and shortness of breath. Not all the symptoms occur at the same time. I took his BP 123/74 and heart rate was 72. Oxygen level 99. His symptoms recently are more frequent and intense
Fri, 8 Jun 2018 in Brain and Spine
 
 
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Symptoms probably due to withdrawal.

Detailed Answer:
Hello and thanks for using Healthcaremagic.com.

I have read your question and understand your concerns.

As you may understand yourself, most likely, the symptoms you describe, are caused by stopping the medication about the anxiety disorder.

It is not advisable to stop these medications simultaneously, furthermore, Klonopin and marijuana should be tapered and stopped gradually.

I think your son should continue marijuana and taper the Klonopin half dose every two weeks for example.

However, it is necessary to discuss with your son's Doctor before changing or stopping medications.

Hope you found the answer helpful.

Let me know if I can assist you further.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor